MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 112" (284 CM) APPX 14.4 ML, 15 DROP PRIMARY SET W/3 MICROCLAVE¿, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 112" (284 CM) APPX 14.4 ML, 15 DROP PRIMARY SET W/3 MICROCLAVE¿, ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B9286
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
A complaint was received regarding a to 112" (284 cm) appx 14.4 ml, 15 drop primary set w/3 microclave¿, rotating luer that experienced particulate matter in the fluid path.It was reported that they have a contaminated item.Photo of the actual defective item was provided.Both lot numbers 14246714 and 14224719 are in contention for containing the compromised iv tubing.These were the two opened packages for the preop suite in the trash.The primary nurse was unable to identify which of the two lot numbers contained the defective tubing.The date of incident was on (b)(6) 2025.The primary nurse did not notice the problem while priming the fluids.During the fluids infusion, the secondary nurse noticed the problem.The patient involved was receiving the iv fluids prior to stopping the infusion to evaluate the defect when a secondary nurse observed the problem.The secondary nurse was unable to remove it from the outside of the device with an alcohol swab and unhooked the patient and got an entire new line set of a different manufacturer and initiated iv therapy.Afterwards, the secondary nurse attempted to open the inside and determine if it was on the inside of the tubing but could not remove the defect by any means of sanitization.No immediate harm transpired to the patient that was observed while in care at the surgery center.
 
Additional Manufacturer Narrative
Possible lot numbers: 14246714 (mfg date: 12/01/2024, exp date: 12/01/2029).14224719 (mfg date: 11/01/2024, exp date: 11/01/2029).The investigation is pending completion.Upon completion a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
One photo was provided by the customer that confirms the complaint of contamination.Received one used device for evaluation.Burnt embedded material was observed on the drip chamber of the set.The drip chamber as received was cut open and the material was confirmed to be embedded in the wall and not loose in the fluid path.The reported complaint can be confirmed.The probable cause is due to a molding error from the vendor.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
112" (284 CM) APPX 14.4 ML, 15 DROP PRIMARY SET W/3 MICROCLAVE¿, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21956590
Report Number9617594-2025-00899
Device Sequence Number7265338
Product Code FMG
UDI-Device Identifier00840619045876
UDI-Public(01)00840619045876(17)291201(10)14246714
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB9286
Device Lot Number14246714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date05/04/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown